Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 192, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 2, 2008, 11:08 PM CDT for Christian County, Macon County, Sangamon County, Illinois. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2008, 11:08 PM CDT (04:08 UTC)
- Expired
- Jul 2, 2008, 11:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
Counties Christian County, IL, Macon County, IL, Sangamon County, IL
The radar
The Lincoln radar (KILX), 42 km from the middle of the area, began a volume at 04:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.1 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 60 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 1865 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 030408 SVRILX ILC021-115-167-030445- /O.NEW.KILX.SV.W.0192.080703T0408Z-080703T0445Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 1108 PM CDT WED JUL 2 2008 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CHRISTIAN COUNTY IN CENTRAL ILLINOIS... EASTERN SANGAMON COUNTY IN CENTRAL ILLINOIS... SOUTHWESTERN MACON COUNTY IN CENTRAL ILLINOIS... * UNTIL 1145 PM CDT. * AT 1108 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MOUNT AUBURN...OR ABOUT 17 MILES NORTH OF TAYLORVILLE...AND WAS MOVING EAST AT 24 MPH. * LOCATIONS IMPACTED INCLUDE... NIANTIC... BLUE MOUND... HARRISTOWN... ANOTHER LOCATION IN THIS WARNING IS...ILLIOPOLIS. THIS INCLUDES INTERSTATE 72 BETWEEN MILE MARKERS 118 AND 133. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3990 8907 3967 8902 3966 8935 3984 8939 TIME...MOT...LOC 0408Z 260DEG 21KT 3976 8925 $$ SMITH
2 follow-up statements
000 WWUS53 KILX 030424 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 1124 PM CDT WED JUL 2 2008 ILC167-030434- /O.CAN.KILX.SV.W.0192.000000T0000Z-080703T0445Z/ SANGAMON- 1124 PM CDT WED JUL 2 2008 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SANGAMON COUNTY IS CANCELLED... AT 1122 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE AREA...THUS THE WARNING HAS BEEN CANCELLED. LAT...LON 3967 8922 3987 8922 3990 8907 3967 8902 TIME...MOT...LOC 0424Z 260DEG 21KT 3977 8916 $$ ILC021-115-030445- /O.CON.KILX.SV.W.0192.000000T0000Z-080703T0445Z/ CHRISTIAN-MACON- 1124 PM CDT WED JUL 2 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT FOR SOUTHWESTERN MACON AND NORTHERN CHRISTIAN COUNTIES... AT 1122 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF BLUE MOUND...OR ABOUT 14 MILES SOUTHWEST OF DECATUR...MOVING EAST AT 24 MPH. PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED... BOODY... HARRISTOWN... THIS INCLUDES INTERSTATE 72 BETWEEN MILE MARKERS 125 AND 133. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3967 8922 3987 8922 3990 8907 3967 8902 TIME...MOT...LOC 0424Z 260DEG 21KT 3977 8916 $$ SMITH
000 WWUS53 KILX 030442 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 1142 PM CDT WED JUL 2 2008 ILC021-115-030451- /O.EXP.KILX.SV.W.0192.000000T0000Z-080703T0445Z/ CHRISTIAN-MACON- 1142 PM CDT WED JUL 2 2008 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MACON AND NORTHERN CHRISTIAN COUNTIES EXPIRES AT 1145 PM CDT... AT 1142 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE AREA...THUS THE WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3967 8922 3987 8922 3990 8907 3967 8902 TIME...MOT...LOC 0441Z 260DEG 21KT 3979 8903 $$ SMITH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 8:21 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jul 2, 8:21 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 821 PM CDT WED JUL 2 2008 .DISCUSSION... ISSUED 813 PM CDT WED JUL 2 2008 HAVE MADE SOME MINOR ADJUSTMENTS TO THE FORECAST FOR THE OVERNIGHT HOURS...MAINLY TO THE PRECIP WORDING AND COVERAGE. MCV ACRS WEST CENTRL IL CONTINUES TO PUSH EWD THIS EVENING WITH MSAS INDICATING INSTABILITY STILL ON THE MEAGER SIDE COMPARED WITH AREAS WELL TO OUR SOUTH AND WEST. COLD FRONT WAS LOCATED ACRS EXTREME NRN IL AND WILL TAKE MOST OF THE NIGHT TO GET TO I-72 AND THEN WL TRACK TWDS THE I-70 CORRIDOR ON THURSDAY. IR SATELLITE LOOP SHOWING THE COLDEST CLOUD TOPS ACRS NRN MO AND OVER SRN LWR MICHIGAN. WE MAY SEE THE EWD EXPANSION OF CONVECTION FRM NRN MO INTO SOUTH CNTRL IL OVERNIGHT AND THAT MAY BE THE AREA THAT SEES SOME SIGNIFICANT RAINFALL...PER THE 18Z WRF FORECAST. NOT TOTALLY SOLD ON THAT IDEA YET BUT THE MODEL SEEMS TO HAVE TRACKED THE MCV WELL AND IS DVLPG THE CONVECTION ALONG AND TO THE EAST OF THE TRACK OF THE FEATURE. WL KEEP THE BULK OF THE ZFP WORDING GOING WITH AN EMPHASIS ON HIGHER POPS ACRS THE SOUTHEAST OVERNIGHT. SMITH && .AVIATION... ISSUED 540 PM CDT WED JUL 2 2008 BAND OF CONVECTION ORGANIZING JUST SOUTHEAST OF THE COLD FRONT ACROSS EAST CENTRAL IOWA THRU NRN IL IS EXPCTD TO TRACK SOUTHEAST THRU THE TAF SITES DURING THE EVENING HOURS. ISOLD CELLS HAVE DEVELOPED JUST AHEAD OF A CONVECTIVELY INDUCED VORT MAX OR MCV FROM SHELBYVILLE NE TOWARDS SULLIVAN AND MAY SLIP JUST SOUTHEAST OF DECATUR. THE NRN CELL IF IT CONTINUES MAY CLIP THE CMI TAF SITE FOR A BRIEF TIME OVER THE NEXT HOUR. MAY SEE SOME BRIEF MVFR CIGS IN THE SCATTERED STRONGER STORMS DURING THE EVENING BUT FOR THE MOST PART IT APPEARS MOSTLY VFR CONDITIONS WILL PREVAIL INTO THE OVERNIGHT HOURS. WINDS JUST AHEAD OF THE STORMS WL SHIFT INTO THE WEST AND NORTHWEST WITH SOME GUSTS UP TO 40 MPH POSSIBLE ALONG WITH VSBYS BELOW 3 MILES IN BRIEF HEAVY RAIN. THE CONVECTION SHOULD SHIFT SOUTH OF THE TAF SITES AFTR 05Z BUT WL CARRY VCTS AS FRONT IS FORECAST TO SLOW DOWN ACRS SOUTH CNTRL IL LATE TNT WHICH MAY LINGER THE CONVECTION CHANCES A BIT LONGER OVR OUR SRN TAF SITES. SW WINDS OF 15 TO 20 MPH WILL GRDLY BECOME NORTHWEST AFTR FROPA WHICH SHOULD BE AROUND MIDNIGHT AT PIA AND BMI AND BETWEEN 06Z AND 09Z AT SPI...DEC AND CMI. SFC WNDS SHOULD BECOME NE ACRS ALL TAF SITES BY LATE MRNG OR EARLY AFTN TMRW. SMITH && .PREV DISCUSSION... ISSUED 255 PM CDT WED JUL 2 2008 MOISTURE RETURN IS EVIDENT OVER CENTRAL AND SOUTHEAST ILLINOIS TODAY...AS DEWPOINT READINGS HAVE CLIMBED SEVERAL DEGREES FROM SUNRISE VALUES. TEMPERATURES HAD CLIMBED INTO THE 80S BY EARLY AFTERNOON...APPROACHING 90 DEGREES SOUTH OF I-70 WHERE SUNSHINE WAS MOST PREVALENT. ISOLATED THUNDERSTORMS DEVELOPED AT TIMES DURING THE DAY...LASTING FOR 1-2 HOURS BEFORE DISSIPATING. MAIN ISSUE OF THE DAY WILL BE WITH THE COLD FRONT THAT WILL BE AFFECTING THE MIDWEST THROUGH FRIDAY. SHORT TERM...TONIGHT THROUGH INDEPENDENCE DAY... SEVERE WEATHER THREAT FOR THIS AFTERNOON AND EVENING IS THE IMMEDIATE CONCERN. 18Z ILX SOUNDING SHOWING CAPES IN THE 2400 J/KG VICINITY...ALTHOUGH THE ATMOSPHERE IS STILL A BIT CAPPED. MORE INSTABILITY FOUND FURTHER NORTHWEST AS EVIDENCED BY CORRESPONDING DVN SOUNDING...CLOSER TO THE ACTUAL FRONT WHICH WAS LOCATED ACROSS THE SOUTHEAST THIRD OF IOWA EARLY THIS AFTERNOON. SHOWERS AND THUNDERSTORMS INCREASING ACROSS THAT AREA AND THIS TREND WILL PUSH SOUTHEAST...WITH STORMS BEGINNING IN THE NORTHWEST CWA VERY LATE THIS AFTERNOON AND WORKING THEIR WAY SOUTHEAST AS THE EVENING PROGRESSES. SPC HAS MOST OF THE CWA EXCEPT THE FAR SOUTHEAST IN A SLIGHT RISK OF SEVERE WEATHER. NEXT ISSUE IS THE SPEED OF THE FRONTAL PASSAGE. MODELS DIFFERING ON THIS POINT...AS NAM HAS THE FRONT IN THE I-70 VICINITY BY 18Z THURSDAY...WHILE GFS PULLS THE FRONT FASTER THROUGH THE AREA AS LOW PRESSURE DEVELOPS OVERNIGHT NORTHWEST OF CHAMPAIGN AND QUICKLY MOVES EAST BY MORNING. LEANED MORE TOWARD THE NAM POSITIONING. MODELS HAVE THE FRONT BECOMING QUASI STATIONARY IN THE VICINITY OF THE OHIO RIVER WITH MCS COMPLEXES MOVING ALONG IT THURSDAY NIGHT INTO FRIDAY. KEPT SOME RAIN CHANCES GOING ACROSS THE SOUTHEAST HALF OF THE CWA INTO INDEPENDENCE DAY...BUT THIS WOULD BE MORE DURING THE MORNING WITH THINGS DRYING OUT BY FIREWORKS TIME. TEMPERATURES HEADING SEVERAL DEGREES BELOW NORMAL AGAIN FOR A COUPLE DAYS...BUT NOT QUITE AS COOL ON THURSDAY ACROSS THE SOUTH. LONG TERM...SATURDAY THROUGH WEDNESDAY... MODELS DEVELOPING 500 MB CUTOFF LOW OVER THE MIDWEST...WITH THE GFS MOST PREVALENT ON THIS POINT WITH THE LOW FORMING OVER SOUTHEAST ILLINOIS ON SATURDAY WHILE EUROPEAN MODEL HAS THIS OCCURRING FURTHER EAST OVER OHIO. SIDED WITH THE ECMWF...THUS RESULTING IN DRY CONDITIONS FOR THE WEEKEND. NEXT FRONTAL BOUNDARY EXPECTED TO COME OUT OF THE NORTHERN PLAINS EARLY NEXT WEEK...ALTHOUGH MODELS SHOWING IT BECOMING RATHER STATIONARY NEAR THE I-70 CORRIDOR BY MONDAY EVENING. RAIN CHANCES MAINLY ACROSS THE NORTHERN CWA DURING THIS PERIOD (MONDAY/MONDAY NIGHT). GEELHART && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 2, 3:35 PM CDT, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 335 PM CDT WED JUL 2 2008 ILZ027>031-037-038-031100- KNOX-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD- 335 PM CDT WED JUL 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT A COLD FRONT WILL PUSH INTO THE REGION TONIGHT...TRIGGERING SCATTERED THUNDERSTORMS ACROSS THE AREA. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY SEVERE WEATHER THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM CHANCES WILL CONTINUE ON THURSDAY AND THURSDAY NIGHT AS THE FRONT SLOWLY PUSHES THROUGH THE STATE. AT THIS TIME...SEVERE WEATHER IS NOT EXPECTED WITH ANY OF THESE STORMS. A CHANCE OF THUNDERSTORMS RETURNS AGAIN ON MONDAY AS ANOTHER FRONT MOVES INTO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT...PRIMARILY BETWEEN 6 PM AND MIDNIGHT. ILZ036-040-041-047-049-050-031100- CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT- 335 PM CDT WED JUL 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT A COLD FRONT WILL PUSH INTO THE REGION TONIGHT...TRIGGERING SCATTERED THUNDERSTORMS ACROSS THE AREA. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY SEVERE WEATHER THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE. THE ILLINOIS RIVER WILL REMAIN IN FLOOD AT HAVANA AND POINTS DOWNSTREAM THROUGH THE NEXT SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM CHANCES WILL CONTINUE FOR THURSDAY THROUGH FRIDAY AS THE FRONT SLOWLY PUSHES THROUGH THE STATE. AT THIS TIME...SEVERE WEATHER IS NOT EXPECTED WITH ANY OF THESE STORMS. A CHANCE OF THUNDERSTORMS RETURNS AGAIN ON MONDAY AS ANOTHER FRONT MOVES INTO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT...PRIMARILY BETWEEN 6 PM AND MIDNIGHT. ILZ042>046-048-051>057-061>063-066>068-071>073-031100- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT- DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON-MENARD- MOULTRIE-PIATT-RICHLAND-SANGAMON-SHELBY-VERMILION- 335 PM CDT WED JUL 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT A COLD FRONT WILL PUSH INTO THE REGION TONIGHT...TRIGGERING SCATTERED THUNDERSTORMS ACROSS THE AREA. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY SEVERE WEATHER THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM CHANCES WILL CONTINUE FOR THURSDAY THROUGH FRIDAY AS THE FRONT SLOWLY PUSHES THROUGH THE STATE. AT THIS TIME...SEVERE WEATHER IS NOT EXPECTED WITH ANY OF THESE STORMS. A CHANCE OF THUNDERSTORMS RETURNS AGAIN ON MONDAY AS ANOTHER FRONT MOVES INTO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT...PRIMARILY BETWEEN 6 PM AND MIDNIGHT. BARNES
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 11:07 PM CDT | Severe Thunderstorm Warning | ILX | Macon | 23 min |
| Jul 2, 11:38 PM CDT | Areal Flood Advisory | ILX | Christian, Macon, Sangamon | 3 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.